MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003008X
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 3mm x 8cm saber percutaneous transluminal angioplasty (pta) balloon catheter would not track on the.014 vassallo wire.The device was not used in the patient.This occurred while outside the patient.The.018 vassallo wire would not advance past the balloon.The case was completed with the use of a.018 saber.The vassallo wire was used with the new device.There was no reported injury to the patient.The device was stored per the instructions for use (ifu).There were no anomalies noted to the device when it was taken out of the packaging.There was no difficulty removing the product from the packaging.The device was prepped following ifu without difficulty.The femoral artery was used for access.There were no particles within the catheter that could have been injected into the patient.The device was returned for analysis.A non-sterile ¿saber 3mm8cm 150¿ was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that does not present any damages or anomalies.The balloon was received without deflated.Functional testing was performed, a syringe full of water was attached to the guidewire lumen port.Then positive pressure was applied to flush the device.The water did not flow through the part due to an obstruction in the guidewire lumen.A lab sample guidewire of the appropriate size was inserted via the distal tip to determine if any resistance/friction or obstruction is observed.The guidewire traveled inside of the guidewire lumen approximately 19.5cm until it stopped and cannot go further due to an obstruction.The area where the obstruction is located was inspected with a vision system to obtain a magnified image.An obstruction of approximately 4mm was observed inside of the wire lumen.A cross section where the obstruction is located was made to determine the cause of the obstruction finding a piece of detached inner body polyethylene tucked inside the guidewire lumen.The polyethylene material was observed accordioned inside the guidewire lumen.The material removed was analyzed directly by ft-ir and the infrared spectrum shows peaks representative of polyethylene.In conclusion: the infrared spectrum suggests that the material received is composed of polyethylene.A product history record (phr) review of lot 82219777 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿guidewire lumen resistance/friction¿ and ¿guidewire lumen obstructed-particles/material can be injected¿ were confirmed as an obstruction was found inside the guidewire lumen during analysis.However, the exact cause cannot be determined.During analysis the material noted inside the guidewire lumen was noted to be polyethylene, the same material that is comprised of the guidewire lumen inner body.It is likely the accordioned piece was sheared off at some point due to the interaction of the lining with a sharp object.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ the phr review does not suggest a manufacturing related issue; however, product analysis suggests that the event experienced by the customer needs further investigation to determine root cause.Therefore, an investigation has been initiated.
 
Event or Problem Description
As reported, the 3mm 8cm saber balloon would not track on the.014 vassallo wire.The device was not used in the patient.This occurred while outside the patient.The.018 vassallo wire would not advance past the balloon.The case was completed with the use of a.018 saber.The vassallo wire was used with the new device.There was no reported injury to the patient.The device was stored per the instructions for use (ifu).There were no anomalies noted to the device when it was taken out of the packaging.There was no difficulty removing the product from the packaging.The device was prepped following ifu without difficulty.The inner stylet was removed.The femoral artery was used for access.There were no particles within the catheter that could have been injected into the patient.The device will be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR201-02
CS   CR20102
7863138372
MDR Report Key19491097
Report Number3007635982-2024-00144
Device Sequence Number12534942
Product Code LIT
UDI-Device Identifier20705032069332
UDI-Public(01)20705032069332(17)240430(10)82219777
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2024
Device Catalogue Number48003008X
Device Lot Number82219777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 SABER; 0.014 HYBRID VASSALLO
Patient SexUnknown